Maryland, 2012Damaging Winds in Maryland, July 3, 2012
July 3, 2012 · NWS LWX · 3 events in 2 counties and zones
An upper-level disturbance triggered a few showers and thunderstorms. There was enough instability from a hot and humid air mass for a few thunderstorms to produce damaging wind gusts and large hail across the western portion of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level disturbance triggered a few showers and thunderstorms. There was enough instability from a hot and humid air mass for a few thunderstorms to produce damaging wind gusts and large hail across the western portion of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 3, 1:45 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 1:45 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE JUL 3 2012
.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS CENTRAL VIRGINIA WILL SLOWLY MOVE
NORTHWARD THROUGH THE AREA. AN UPPER LEVEL DISTURBANCE WILL TRACK
NORTH OF THE AREA WEDNESDAY. HIGH PRESSURE WILL RETURN FOR THE
LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
WARM FRONT WAS LIFTING NORTH TOWARD THE MASON DIXON LINE THIS
AFTERNOON. DEWPOINTS ARE STILL RELATIVELY LOW ACROSS THE CWA...BUT
AS LOW LEVEL WINDS SHIFT TO THE SOUTH EXPECT DEWPOINTS AND
PRECIPITABLE WATER VALUES TO CREEP UP THROUGH THE EVENING.
GIVEN INITIAL DRY AIR AND SOME WARMING GOING ON ALOFT...EXPECT
CONVECTION TO HOLD OFF THROUGH AT LEAST MID-AFTERNOON. AT
17Z...ISOLATED STORMS WERE BEGINNING TO DEVELOP OVER THE SOUTHERN
APPALACHIANS...AND A COMPLEX OF THUNDERSTORMS THAT WAS OVER
NORTHEAST OHIO THIS MORNING WAS MOVING INTO NORTHWEST PENNSYLVANIA.
LATER THIS AFTERNOON...SIMILAR TO WHAT IS OCCURRING ACROSS THE
SOUTHERN APPALACHIANS...ISOLATED STORMS MAY POP UP OVER THE HIGHER
TERRAIN. HOWEVER...EXPECT MUCH OF THE REST OF THE CWA TO REMAIN
DRY WITH PARTLY SUNNY SKIES DUE TO CIRRUS FROM MCS DEBRIS.
IF THAT MCS HOLDS TOGETHER...THEN IT LIKELY WILL BRING AT LEAST
SCATTERED THUNDERSTORMS ACROSS THE CWA THIS EVENING. EVEN IF IT
WEAKENS...ADDITIONAL STORMS MAY RE-FIRE ALONG ITS BOUNDARY AS
MOISTURE INCREASES THIS EVENING. THIS IS DEPICTED BY THE HRRR. THERE
OBVIOUSLY REMAINS SOME UNCERTAINTY WITH THE EVOLUTION OF THIS
PARTICULAR SYSTEM...SO HAVE KEPT POPS IN THE CHANCE CATEGORY THIS
EVENING.
IN ADDITION...SOME MODEL GUIDANCE INCLUDING THE NAM...GFS AND LWX
WRF-ARW INDICATES THAT A CLUSTER OF THUNDERSTORMS...POSSIBLY AN
MCS...MAY APPROACH OR MOVE INTO THE CWA OVERNIGHT. THIS MAY BE
SOMEWHAT AFFECTED BY WHAT OCCURS EARLIER THIS EVENING...AND THUS
THERE ARE INHERENT UNCERTAINTIES. WILL CONTINUE CHANCE POPS
OVERNIGHT.
ON WEDNESDAY...ATMOSPHERE WILL BE MOIST AND UNSTABLE. CAN/T RULE OUT
SOME ONGOING CONVECTION AT THE START OF THE DAY...BUT MOST GUIDANCE
SUGGEST THE CWA WOULD BE DRY DURING THE LATE MORNING/EARLY AFTERNOON
BEFORE SCATTERED THUNDERSTORMS DEVELOP. LEE TROUGH AND MID-LEVEL
SHORTWAVE APPEAR TO BE SUFFICIENT TRIGGERS. SOME OF THE STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS.
CLOUDS WILL HAVE AN IMPACT ON HOW WARM IT GETS ON WEDNESDAY. CURRENT
FORECAST IS FOR MID 90S...AND WITH HIGHER HUMIDITY THAN TODAY IT
WILL FEEL EVEN HOTTER. EAST OF THE BLUE RIDGE...HEAT INDEX VALUES
ARE FORECAST TO BE AROUND 100 DEGREES.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH IN THE NORTHWEST FLOW
ALOFT. WARM AND HUMID CONDITIONS WILL PERSIST DURING THIS TIME. HIGH
AMOUNTS OF INSTABILITY ALONG WITH FORCING FROM THE UPPER-LEVEL
DISTURBANCE WILL CAUSE A CHANCE FOR SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE EVENING. ANY T-STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS DUE
TO HIGH AMOUNTS OF INSTABILITY. THE HEAT AND HUMIDITY WILL ALSO BE A
THREAT FOR PEOPLE VENTURING OUTDOORS WEDNESDAY EVENING. HEAT INDICES
WILL BE IN THE 80S AND 90S ACROSS MOST AREAS DURING THIS TIME.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPPER-LEVEL HIGH PRESSURE OVER THE MIDWEST WILL EXTEND EAST TOWARD
THE MID-ATLANTIC THURSDAY AND FRIDAY. SUBSIDENCE ASSOCIATED WITH
THIS SYSTEM WILL PRODUCE UNUSUALLY HOT CONDITIONS. HUMIDITY WILL
ALSO REMAIN HIGH AS THE LOW-LEVEL FLOW CONTINUES TO CIRCULATE AROUND
HIGH PRESSURE THAT EXTENDS FROM THE ATLANTIC OCEAN INTO THE SOUTHERN
CONUS. HEAT INDICES NEAR OR ABOVE 100 DEGREES ARE EXPECTED ACROSS
MANY LOCATIONS THURSDAY AND FRIDAY. A HEAT ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE AREA DURING THIS TIME. MOST LOCATIONS WILL
REMAIN DRY SINCE SUBSIDENCE FROM THE UPPER-LEVEL HIGH WILL PROVIDE A
STRONG CAPPING INVERSION. THE ONE EXCEPTION MAY BE ACROSS THE
CENTRAL SHENANDOAH VALLEY INTO THE POTOMAC HIGHLANDS THURSDAY
AFTERNOON WHERE AN ISOLATED T-STORM CANNOT BE RULED OUT.
THE UPPER-LEVEL RIDGE WILL FLATTEN OUT A BIT SATURDAY AS SHORTWAVE
ENERGY PASSES BY TO THE NORTH. THIS WILL ALLOW FOR A BOUNDARY TO
APPROACH THE AREA SATURDAY NIGHT INTO SUNDAY. HOT AND HUMID
CONDITIONS WILL PERSIST THROUGH THE WEEKEND...BUT THE BOUNDARY WILL
BRING AN INCREASING CHANCE FOR SHOWERS AND T-STORMS. THE BOUNDARY
MAY STALL OUT NEAR THE REGION DURING THE EARLY PORTION OF NEXT
WEEK...CAUSING UNSETTLED CONDITIONS.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAIN CHALLENGE REVOLVES AROUND THUNDERSTORM POTENTIAL THROUGH
WEDNESDAY. THERE REMAINS UNCERTAINTY REGARDING EVOLUTION OF
THUNDERSTORM CLUSTERS AND ASSOCIATED TIMING. FOLLOWING RECENT HRRR
RUNS...HAVE INSERTED VCTS/CB ACROSS MOST TAF SITES THIS EVENING AS
UPSTREAM MCS MOVES SOUTHEAST WITH TIME...POSSIBLY BUILDING
SOUTHWARD. SOME GUIDANCE REVEALS THAT ADDITIONAL THUNDERSTORMS MAY
BE POSSIBLE LATE TONIGHT...BUT LOW CONFIDENCE PRECLUDED INCLUSION IN
18Z TAFS. LEE TROUGH AND MID-LEVEL SHORTWAVE WILL BRING A CHANCE OF
THUNDERSTORMS BY WEDNESDAY AFTERNOON.
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME WEDNESDAY NIGHT THROUGH
SUNDAY. SCATTERED T-STORMS ARE POSSIBLE WEDNESDAY EVENING AND
T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
DRY CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY ACROSS MOST OF THE
TERMINALS. AN APPROACHING BOUNDARY WILL BRING INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS DURING THE WEEKEND.
&&
.MARINE...
REST OF THE AFTERNOON SHOULD BE DRY ACROSS THE WATERS...BUT WILL
HAVE TO WATCH FOR THE POTENTIAL OF SCATTERED THUNDERSTORMS THIS
EVENING WHICH COULD PRODUCE GUSTY WINDS. A CHANCE OF THUNDERSTORMS
WILL CONTINUE INTO WEDNESDAY...PARTICULARLY IN THE AFTERNOON AND
EVENING.
WINDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA FOR MOST OF THE
EXTENDED PERIOD. SCATTERED T-STORMS WEDNESDAY EVENING WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
A BOUNDARY WILL APPROACH THE WATERS DURING THE WEEKEND...BRINGING AN
INCREASING CHANCE FOR SHOWERS AND T-STORMS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
PRODUCTS...PELOQUIN/LASORSA
Hazardous weather outlook, Jul 3, 1:52 PM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT TUE JUL 3 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
252 PM EDT TUE JUL 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS EVENING. A FEW
THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE WEDNESDAY /THE FOURTH OF JULY/ AS A
AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. SOME OF THE STORMS MAY
BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING.
THE COMBINATION OF HEAT AND HUMIDITY WILL PROMOTE HEAT INDICES IN
EXCESS OF 100 DEGREES ON WEDNESDAY.
HEAT INDICES OVER 100 ARE POSSIBLE THURSDAY THROUGH SATURDAY. HEAT
ADVISORIES MAY BE NEEDED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.
SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON WEDNESDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-041000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
252 PM EDT TUE JUL 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. A
FEW THUNDERSTORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY /THE FOURTH OF JULY/.
SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY IN THE AFTERNOON AND
EVENING.
HEAT INDICES WILL APPROACH 100 DEGREES EAST OF THE BLUE RIDGE
MOUNTAINS WEDNESDAY.
HEAT INDICES OVER 100 DEGREES ARE POSSIBLE THURSDAY THROUGH
SATURDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY LATE THIS
AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON
WEDNESDAY.
In the hours before
Special weather statement, Jul 3, 3:43 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT TUE JUL 3 2012
VAZ037-032115-
ALBEMARLE VA-
443 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
NORTH GARDEN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE SCOTT STADIUM.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3794 7876 3807 7867 3799 7831 3786 7842
3780 7849
TIME...MOT...LOC 2043Z 289DEG 25KT 3796 7860Special weather statement, Jul 3, 4:28 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT TUE JUL 3 2012
VAZ503-504-WVZ505-506-032200-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
528 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 528 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES WEST OF ONEGO TO 6 MILES WEST OF CHERRY GROVE
TO 15 MILES SOUTHWEST OF MILL GAP...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE UPPER TRACT.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3836 7977 3836 7974 3849 7970 3852 7967
3857 7967 3861 7963 3867 7963 3878 7952
3882 7954 3889 7952 3890 7946 3894 7945
3893 7938 3896 7935 3885 7919 3825 7962
3822 7964 3822 7971 3826 7980 3831 7981
TIME...MOT...LOC 2128Z 270DEG 20KT 3890 7966 3862 7961
3820 7992Special weather statement, Jul 3, 4:35 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT TUE JUL 3 2012
MDZ501-502-WVZ503-504-032200-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-
535 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL
COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELLERSLIE...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE FLINTSTONE...PUMPKIN CENTER...OLDTOWN...
GREEN RIDGE...PAW PAW AND LITTLE ORLEANS.
&&
LAT...LON 3970 7832 3964 7834 3961 7838 3962 7844
3959 7840 3958 7840 3959 7846 3954 7842
3952 7847 3953 7866 3944 7878 3933 7885
3924 7898 3931 7911 3945 7899 3944 7896
3947 7896 3948 7907 3973 7893 3973 7839
TIME...MOT...LOC 2135Z 298DEG 31KT 3968 7872Special weather statement, Jul 3, 4:47 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT TUE JUL 3 2012
MDZ501-502-WVZ050-504-032215-
HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD-
CENTRAL AND EASTERN ALLEGANY MD-EASTERN MINERAL WV-
547 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...EXTREME WESTERN
ALLEGANY...CENTRAL AND EASTERN ALLEGANY AND EASTERN MINERAL
COUNTIES...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MIDLAND...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE RIDGELEY...CUMBERLAND AND FORT ASHBY.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.
&&
LAT...LON 3973 7840 3949 7848 3936 7874 3953 7905
3966 7898 3970 7895
TIME...MOT...LOC 2147Z 302DEG 13KT 3957 7891Special weather statement, Jul 3, 4:51 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
551 PM EDT TUE JUL 3 2012
MDZ003-032215-
WASHINGTON MD-
551 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY...
AT 551 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
SLEEPY CREEK...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE LONG MEADOW...HAGERSTOWN...WILLIAMSPORT
AND MUNICIPAL STADIUM.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3971 7749 3955 7762 3954 7784 3955 7789
3957 7783 3961 7784 3961 7788 3960 7790
3962 7794 3959 7794 3961 7796 3960 7801
3967 7808 3972 7817
TIME...MOT...LOC 2151Z 300DEG 29KT 3982 7806Special weather statement, Jul 3, 5:11 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT TUE JUL 3 2012
WVZ055-501-502-505-032245-
HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
611 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORM TO AFFECT HARDY...WESTERN GRANT...EASTERN
GRANT AND WESTERN PENDLETON COUNTIES...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
STREBY...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE HOPEVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3896 7936 3898 7933 3902 7931 3904 7932
3905 7931 3907 7931 3909 7936 3915 7933
3903 7905 3885 7919 3891 7928 3889 7930
3893 7937
TIME...MOT...LOC 2211Z 298DEG 27KT 3904 7934Thunderstorm Wind, Washington
- When
- July 3, 5:13 PM EST
- Where
- Washington County, 0.19 mi ESE of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.719, -77.847
Trees were down along Fairview Church Road.
Thunderstorm Wind, Allegany
- When
- July 3, 5:15 PM EST
- Where
- Allegany County, 0.46 mi W of Oldtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.550, -78.629
Branches that were two to three inches in diameter were broken off.
Thunderstorm Wind, Washington
- When
- July 3, 5:55 PM EST
- Where
- Washington County, 0.53 mi N of Sharpsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.458, -77.750
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, July 3, 20121 injured · $464,000 · 1.75 in hail · 23 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402401, 402402, 402403.